Advertisement

What should I do if my child feels nauseated after lower spine surgery?

Sedation may cause your child to feel nauseated, and he may vomit up to 24 hours after lower spine surgery. Sometimes car movement or pain medicine may cause nausea. You can help control nausea by encouraging your child to lie still and decrease movement. If he has trouble with nausea and vomiting, feed him clear liquids. Then slowly give him more normal foods till he's eating his usual diet. If your child vomits, give his stomach 30 to 60 minutes to settle down and then begin feeding him clear liquids. It is very important for your child to drink liquids after surgery to avoid dehydration, but it is fine if he does not eat solid foods for a day or two. If vomiting is persistent or continues for several hours, call your doctor for instructions.

Continue Learning about Digestive Health

Diverticular Disease Basics: What You Need to Know
Diverticular Disease Basics: What You Need to Know
Your stomach pain just wasn’t going away on its own. You finally went to your doctor and were diagnosed with diverticular disease. What is this condit...
Read More
Why do I have to go to the bathroom when I am on long runs?
National Academy of Sports MedicineNational Academy of Sports Medicine
This is fairly common with an estimated 20-50% of distance runners have “runner’s trots” with a ...
More Answers
4 Ways Your Gut Affects Your Health
4 Ways Your Gut Affects Your Health4 Ways Your Gut Affects Your Health4 Ways Your Gut Affects Your Health4 Ways Your Gut Affects Your Health
Your gut is responsible for more than digestion; it can reveal illness, too.
Start Slideshow
How Can a Gluten-Free Diet Affect Weight?
How Can a Gluten-Free Diet Affect Weight?

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.